Discussion in 'General Treatment' started by Boule de feu, Jan 31, 2012.
I am about to start this new treatment.
What do you know about it?
Thanks for your help!
You might want to provide a link. I have never heard of it, but I also don't have nausea.
Also known as REGLAN
It is also called REGLAN. Health Canada has issued a warning for tardive dyskinesia if taken for more than 12 weeks. I've read reports that it might increase depression and cause severe anxiety problems.
It does have an effect on dopamine, and I've read that CFS is also related to dopamine changes?...
Anyone has tried this for gastroparesis or nausea during pregnancy?
I would like to take it to stop the extreme nausea and very severe migraines I have. It seems to help in some cases (anecdotes on forums) but I'm not sure I want to risk it. But, I'm desperate at this point and can't go on like this. I have been experiencing extreme nausea for several months now (almost vomiting) and severe nausea non-stop for the last six years. I first started having mild nausea in my puberty, and it never left me.
My daughter took it for a few years, without major problems. She did develop tardive dyskinesia but it stopped when we lowered the dose. She took it for slow gut motility, and vomited without it. She now takes domperidone instead, which for her works the same. She does not have CFS, but has autistic traits. There were no changes in mood for her when she took it.
May I ask you how old your daughter was?
There is now a serious warning saying that we should stop this medication after 3 months.
The pharmacist did mention domperidone. It could be an alternative if Reglan does not work.
At the time she took it, she was 2. She stayed on it for at least 6 years, probably longer. She developed tardive dyskinesia somewhere in that time, younger as I remember it, as she was on the maximum dose. She had a big head twitch, and a grimace, so I told the GI who said to give her less, which worked. A few (3-ish) years ago we switched to domperidone, which she is still on. No difference in any way. No side effects. Without it she vomits, though.
Thank you for this info. The pharmacist asked me to try it for one week and see what happens, but my GP said to try it for 3 weeks. I am willing to try it for at least a week. I should find out within the hour if it works or not.
Doctor Bernstein mentions to keep an anti-dote (Benadryl) in your medicine cabinet (just in case), but I react very strongly to anti-histamines (severe heart palpitations + sweating and flushing). I'm worried because I react to a lot of things (I get the opposite effect - paradoxical reaction).
You can find Doctor Bernstein's suggestion, here:
No probs, hun, fingers crossed for you.
I could not tolerate it
My nausea got worse + pain in my stomach
The bloating also got worse
I had to stop after 5 days
I'm a bit better now that I've stopped this medication.
I was on it for three days and it was horrendous. It took that long before I was lucid enough to realise that it was what was causing the terrible side effects. I was in a weird state between consciousness and inability to sleep. I'd try to watch TV, something easy I'd seen before, and last ten minutes because I couldn't focus my eyes on the laptop and couldn't understand what they were saying. So then I'd try to sleep, but I couldn't rest either. I kept on getting shaking fits. I was jittery, sort of anxious, unable to concentrate or really do anything, in a really horrible state. If I was like that long-term, I would have killed myself, it was that bad. When my support worker turned up the first day I was on it, I couldn't even turn over in bed and could barely talk at all. Unfortunately she's not very sensible and didn't realise that she should have called the doctor on the spot, and I was completely unable to think well enough to realise that I needed medical attention. We ended up having to call the doctor during the out of hours service over the weekend.
Metochlopramide has a black box warning in the US, and apparently the ambulance chasers put adverts on TV warning people to look out for its side effects. I am still absolutely horrified that I was put onto it without being warned, and would never recommend anything this nasty.
I'm so sorry you had to go through that. :-(
I am very desperate to find something that will work. I'm ready to try anything. The nausea has been escalating. Before, it used to be an ill-feeling like i've been poisoned but now i'm making real effort to throw up. I can't stand it anymore. It's getting worse and I would like to stop it now before it keeps worsening.
You can also try a Google Site Search
Separate names with a comma.